SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Bauer M, Babel B, Giesen H, Patzelt D. J. Forensic Sci. 1999; 44(6): 1299-1303.

Affiliation

Institute of Legal Medicine, University of Wuerzburg, Germany. reme005@mail.uni-wuerzburg.de

Copyright

(Copyright © 1999, American Society for Testing and Materials, Publisher John Wiley and Sons)

DOI

unavailable

PMID

10582371

Abstract

Acetaminophen (paracetamol), a widely used analgetic drug, is well tolerated at therapeutic doses, but may cause severe hepatotoxicity when ingested in large overdose. Self-poisoning is still very popular in adults and accidental ingestion of one single overdose occurs occasionally in children. In contrast, lethal intoxication in children after repeated administration of therapeutic doses is a very rare event. This case report describes an iatrogenic acetaminophen overdosing in a 5-year-old child receiving 8.5 g acetaminophen in 48 h. Fulminant liver failure developed within 60 h. Autopsy findings included panlobular liver cell necrosis. Acetaminophen serum levels were rather low compared to cases with ingestion of one single overdose. Postmortem diagnosis of chronic acetaminophen intoxication as cause of death should include the clinical history as well as, if available, the calculated drug serum half-life.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print